Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 90, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Nov 16, 2015, 7:49 PM CST for Phelps County, Missouri. It took effect at Nov 18, 2015, 6:00 AM CST. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2015, 7:49 PM CST (01:49 UTC)
- In effect from
- Nov 18, 2015, 6:00 AM CST
- Expired
- Nov 19, 2015, 4:40 PM CST
- In force
- 35 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Phelps County, MO
The radar
The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gasconade River at Jerome (JRMM7).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06933500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
692
WGUS43 KSGF 170149
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 PM CST MON NOV 16 2015
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Gasconade River at Jerome affecting Phelps County.
.This warning is based on future forecast precipitation amounts of
two to four inches during the next two days near the river basin.
If conditions warrant...additional rises or falls may occur based on
future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC161-171349-
/O.NEW.KSGF.FL.W.0090.151118T1200Z-151119T2240Z/
/JRMM7.1.ER.151118T1200Z.151118T1800Z.151118T2240Z.UU/
749 PM CST MON NOV 16 2015
* From 11/18 06:00...until further notice.
...For the Gasconade River at Jerome...
* At 11/16 18:45 The stage was 1.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by 11/18 06:00 and
continue to rise to near 15.7 feet by 11/18 12:00. The river will
fall below flood stage by 11/18 16:40.
* Impact...At 15.0 feet...Minor flooding begins near the gage site.
Flood waters reach the lower edge of the concrete building where
the gage equipment is located.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Gasconade River Basin
Jerome 15 1.7 Mon 07 PM 15.0 13.2 8.1
&&
LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202
$$1 follow-up statement
304
WGUS83 KSGF 171450
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
850 AM CST TUE NOV 17 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Gasconade River at Jerome affecting Phelps County
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.Heavy rainfall through today will cause river levels to
rise. The rainfall is not expected to be high enoght to cause
flooding on the Gasconade but further south...rainfall totals will
likely cause the Big Pine to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-180550-
/O.EXT.KSGF.FL.W.0089.151118T0056Z-151119T1140Z/
/BIGM7.1.ER.151118T0056Z.151118T1200Z.151119T0540Z.NO/
850 AM CST TUE NOV 17 2015
...For the Big Piney below Fort Leonard Wood East Gate...
* At 8:00 AM Tuesday The stage was 2.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage this evening and continue to
rise to near 11.2 feet by tomorrow morning. The river will fall
below flood stage by tomorrow late evening.
* Impact...At 10.0 feet...Flood waters affect the lower TA 250
Training Area.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Big Piney River
Fort Leonard Wo 8 2.3 Tue 08 AM 11.2 6.4 3.6
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
MOC161-171520-
/O.CAN.KSGF.FL.W.0090.000000T0000Z-151119T2240Z/
/JRMM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
850 AM CST TUE NOV 17 2015
The Flood Warning has been cancelled for the Gasconade River at Jerome.
* At 7:45 AM Tuesday The stage was 1.9 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage near 13.0 feet
tomorrow early afternoon.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Gasconade River Basin
Jerome 15 1.9 Tue 08 AM 12.2 10.4 6.2
&&
LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Nov 16, 6:26 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Nov 16, 6:26 PM CST, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service SPRINGFIELD MO
626 PM CST MON NOV 16 2015
.UPDATE...
Issued at 626 PM CST MON NOV 16 2015
Our next batch of rain is developing right on schedule, setting up
a rather wet night across the area. Also as expected, we're seeing
the first lightning strikes across northeastern Oklahoma. Near
term models spread 100-600 J/kg of most unstable CAPE across the
region from west to east this evening, settling over the area
through the overnight hours. The thunder forecast has been
tailored accordingly. Bottom line for tonight, rain, isolated
embedded thunder, breezy, slowly rising temperatures and flooding
risk beginning to increase as we progress through the overnight
hours.
&&
.SHORT TERM...(This Evening through Tuesday Night)
Issued at 0300 PM CST MON NOV 16 2015
An upper level low is currently located across the southwestern
U.S. this afternoon. The upper level low will slowly spread east
toward the region tonight and Tuesday, then through the area
Tuesday night.
An area of showers develop last night into this morning and
produced widespread rainfall amounts of one and one half inches
to one inch across the area. After a brief break in the rainfall
late this morning and early this afternoon, additional showers
have developed across Arkansas this afternoon and will spread
north across the region this evening and tonight. These showers
will occur in an area of isentropic lift as a strong low level jet
will be in place over the region. A few embedded thunderstorms
will also be possible within this activity this evening and
tonight though no severe weather will occur. Temperatures will
warm overnight as a warm air mass advects north within the area
of isentropic lift. Temperatures at sunrise will be 5 to 10
degrees warming than this afternoon's highs.
Widespread moderate with pockets of heavy rainfall will occur
with this activity this evening and tonight. Late tonight
coverage with this activity will decrease to being more scattered
in nature as the widespread rain lifts northeast.
As the system pushes across the plains tonight a line of storms
is expected to develop across Oklahoma and Kansas and spread
east. Height falls and a warmer more moisture air mass advecting
north will allow instability to increase some across eastern
Kansas and southwestern Missouri ahead of this line by early
Tuesday morning. Instability will not be overly strong but should
be strong enough to allow the line to continue east into
southeastern Kansas and southwestern Missouri around 5 to 8 AM
Tuesday morning. The line will then spread east to northeast
across the rest of area during the morning and afternoon hours
Tuesday. Scattered damaging straight line winds will be the
primarily risk along this line, especially with any bowing
segments. Given strong wind shear in the low levels, a limited
brief isolated tornado risk will also occur with any line segments
that can surge to the northeast. The better instability will be
located across southern Missouri on to the south where the better
severe potential will occur.
Heavy rainfall will occur again with this line, but will be
fairly progressive in nature. Behind the line light to moderate
rainfall will occur for several hours. This will bring storm total
rainfall from what occur last night through Tuesday evening of 2
to 5 inches with the heaviest amounts expected across south
central Missouri. The Flash Flood Watch for locations along and
southeast of a Joplin to Versailles Missouri Line will remain in
affect from this evening through Tuesday afternoon.
.LONG TERM...(Wednesday through Monday)
Issued at 0300 PM CST MON NOV 16 2015
Behind the system currently approaching the region, cooler and dry
weather will overspread the area for Wednesday through Friday, as
highs in the 50s and lows in the 30s occur.
An upper level shortwave trough will dive out of the plans and
across the area this weekend. A few light showers or sprinkles may
be possible. A dry air mass will be in place ahead of this
shortwave and moisture return is expected to remain limited, which
should lower overall precipitation chances.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 626 PM CST MON NOV 16 2015
Deteriorating conditions expected across the region as the next
round of rainfall engulfs the area this evening and persists
through the overnight hours. Low level wind shear will remain a
primary concern, even in spite of surface gusts. Ceilings will be
an initial challenge at JLN, as they have been bouncing around all
day. Confidence in IFR ceilings at SGF/BBG is increasing and are
predominate into tomorrow morning. Chances for lightning will
increase through the evening and persist through tomorrow. A round
of strong thunderstorms and heavy rain is forecast to move through
the region beginning at daybreak near JLN and slowly spreading
east to SGF/BBG by around midday. Gusty winds with this line could
exceed 35kt and have indicated this potential in a tempo group.
Visibility within rainfall could drop to IFR (possibly lower) and
will monitor closely. Some improvement in conditions is expected
at JLN/SGF toward the end of the forecast cycle.
&&
.SGF Watches/Warnings/Advisories...
MO...Flash Flood Watch through Tuesday evening for MOZ056>058-068>071-
078>083-088>098-101>106.
KS...NONE.
&&
UPDATE...Gagan
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...GaganHazardous weather outlook, Nov 16, 7:26 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 726 PM CST MON NOV 16 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 726 PM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... FOR THE REST OF TONIGHT...PERIODS OF RAIN...HEAVY AT TIMES...AND ISOLATED EMBEDDED THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS THE REGION. OCCASIONAL CLOUD TO GROUND LIGHTNING IS THE PRIMARY RISK WITH ANY THUNDERSTORMS. RAINFALL TOTALS WILL CONTINUE TO ADD UP WITH TIME...AS A RESULT A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND SOUTHEAST OF A JOPLIN TO VERSAILLES MISSOURI LINE. SUSTAINED SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH CAN BE EXPECTED ACROSS THE AREA TONIGHT. THE STRONGEST WINDS WILL LIKELY OCCUR TONIGHT AROUND THE SPRINGFIELD METROPOLITAN AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MODERATE TO HEAVY RAINFALL WILL CONTINUE TUESDAY WITH STORM TOTAL RAINFALL AMOUNTS OF TWO TO FIVE INCHES EXPECTED. THE RISK FOR FLASH FLOODING IS GREATEST ACROSS SOUTHERN AND CENTRAL MISSOURI. THE FLASH FLOOD WATCH WILL CONTINUE THROUGH TUESDAY EVENING. IN ADDITION TO THE RISK FOR FLASH FLOODING...RIVER FLOODING IS LIKELY. ADDITIONALLY...MORE INTENSE THUNDERSTORMS WILL APPROACH SOUTHEAST KANSAS AND SOUTHWEST MISSOURI EARLY TUESDAY MORNING. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS. HOWEVER...A TORNADO OR TWO WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 5:09 AM CST | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 51 min |
| Nov 17, 5:34 AM CST | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence, Newton | 41 min |
| Nov 17, 6:13 AM CST | Severe Thunderstorm Warning | SGF | Cedar, Dade, Greene, Hickory, Lawrence, Polk | 47 min |
| Nov 17, 6:21 AM CST | Tornado Warning | SGF | Dade, Greene | 24 min |
| Nov 17, 7:13 AM CST | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 6 hr |
| Nov 17, 7:22 AM CST | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Nov 17, 7:58 AM CST | Flash Flood Warning | SGF | Greene | 6 hr |
| Nov 17, 8:04 AM CST | Flash Flood Warning | SGF | Barry | 6 hr |
| Nov 17, 8:40 AM CST | Flash Flood Warning | SGF | Dade, Dallas, Polk | 6 hr |
| Nov 17, 9:17 AM CST | Areal Flood Warning | SGF | Barton, Benton, Cedar, Dade, Dallas, Hickory and 2 more | 12 hr |
| Nov 17, 9:30 AM CST | Areal Flood Warning | SGF | Camden, Dallas, Miller, Morgan | 12 hr |
| Nov 17, 10:24 AM CST | Areal Flood Warning | SGF | Barton, Cedar, St. Clair, Vernon | 6 hr |
| Nov 17, 11:58 AM CST | Areal Flood Warning | SGF | Laclede, Maries, Phelps, Pulaski, Webster | 22 hr |
| Nov 17, 12:21 PM CST | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Stone, Taney | 21 hr |
| Nov 17, 12:49 PM CST | Flash Flood Warning | SGF | Howell | 6 hr |
| Nov 17, 12:58 PM CST | Areal Flood Warning | SGF | Texas, Wright | 20 hr |
| Nov 17, 1:03 PM CST | Areal Flood Warning | SGF | Dent, Oregon, Shannon | 20 hr |
| Nov 17, 1:07 PM CST | Areal Flood Warning | SGF | Jasper, McDonald, Newton | 8 hr |
| Nov 17, 1:11 PM CST | Areal Flood Warning | SGF | Lawrence | 8 hr |
| Nov 17, 1:44 PM CST | River Flood Warning | SGF | Cedar | 50 hr |
| Nov 17, 1:47 PM CST | River Flood Warning | SGF | Jasper | 55 hr |
| Nov 17, 1:53 PM CST | Areal Flood Warning | SGF | Barry | 7 hr |
| Nov 17, 1:55 PM CST | Areal Flood Warning | SGF | Greene | 7 hr |
| Nov 17, 2:26 PM CST | Areal Flood Warning | SGF | Dade, Dallas, Polk | 7 hr |
| Nov 17, 2:45 PM CST | Tornado Warning | SGF | Douglas, Howell, Ozark | 30 min |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.